MAUDE Adverse Event Report: BTG YOKNEAM ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3601
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the ithaw and cautery options were unavailable and bleeding occurred requiring additional intervention.An icefx cryoablation system and three icepearl 2.1 cx 90 degree needles were selected for the treatment of renal cell carcinoma.The first freeze cycle was performed in the kidney, followed by passive and fast thaw cycles.The gas tank was changed.The second freeze cycle with passive thaw was completed.The gas tank was changed again.An ithaw error occurred and both ithaw and cautery options were unavailable (greyed out on screen).Troubleshooting was performed but both i-thaw and cautery were still unavailable and to use passive thaw.The physician easily removed the needles after 6-8 minutes of passive thaw.As soon as the needles were removed, the patient started bleeding.Pressure and a non-bsc embolization gelatin were used in the needles tracks, down to the kidney.An arterial computed tomography (ct) scan was performed to check that the bleeding had stopped.The procedure was cut short as another freeze cycle on another area of the lesion had been planned.The patient was then extubated and sent overnight to the ward for observation.Two days post-procedure, the patient had a repeat ct scan, which showed where the bleed was, and that the bleeding had stopped.The patient's hemoglobin had decreased.The biopsy was not easy and had to be performed twice.

Brand Name
ICEPEARL 2.1 CX 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS   2069203
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15232081
Report Number2134265-2022-08469
Device Sequence Number6447156
Product Code GEH
UDI-Device Identifier07290104830990
UDI-Public07290104830990
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K152133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model NumberFPRPR3601
Device Catalogue NumberFPRPR3601
Device Lot NumberU2494
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2022
Initial Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown